Alert archive / North Dakota / Red Flag Warnings in 2006
Red Flag Warning 6, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Jul 6, 2006, 2:15 AM MDT for 17 counties in North Dakota. It took effect at Jul 6, 2006, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2006, 2:15 AM MDT (08:15 UTC)
- In effect from
- Jul 6, 2006, 11:00 AM MDT
- Expired
- Jul 6, 2006, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Oliver County, ND, Sheridan County, ND, Sioux County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 94 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3919 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 060815 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 315 AM CDT THU JUL 6 2006 ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS AFTERNOON AND THIS EVENING...THIS RED FLAG WARNING REPLACES THE FIRE WEATHER WATCH THAT HAD BEEN IN EFFECT. .SOUTH WINDS OF 20 TO 30 MPH...VERY DRY RANGE CONDITIONS... AFTERNOON RELATIVE HUMIDITIES NEAR 20 PERCENT...AND THE THREAT OF DRY LIGHTNING DURING THE EVENING HOURS WILL CREATE AN EXTREME FIRE DANGER HAZARD FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THURSDAY AFTERNOON AND EVENING. NDZ018>022-031>035-040>046-061530- /O.UPG.KBIS.FW.A.0003.060706T1700Z-060707T0200Z/ /O.NEW.KBIS.FW.W.0006.060706T1700Z-060707T0200Z/ DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 315 AM CDT THU JUL 6 2006 /215 AM MDT THU JUL 6 2006/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTH WINDS OF 20 TO 30 MPH...VERY DRY RANGE CONDITIONS... AFTERNOON RELATIVE HUMIDITIES NEAR 20 PERCENT...AND THE THREAT OF DRY LIGHTNING DURING THE EVENING HOURS WILL CREATE AN EXTREME FIRE DANGER HAZARD FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THURSDAY AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MEYER/WETZEL
3 follow-up statements
000 WWUS83 KBIS 061533 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1033 AM CDT THU JUL 6 2006 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA... .SOUTH WINDS WILL BLOW AT 20 TO 30 MPH THIS AFTERNOON AND EARLY EVENING AS TEMPERATURES RISE INTO THE 90S. THE HOT TEMPERATURES WILL DROP RELATIVE HUMIDITY VALUES TO BETWEEN 20 AND 25 PERCENT. THESE CONDITIONS WILL CREATE POTENTIAL FOR EXPLOSIVE FIRE GROWTH AND MAKE CONTAINMENT OF FIRES DIFFICULT. THERE IS ALSO A THREAT OF DRY LIGHTNING IN THE SOUTHWEST BY THIS EVENING. NDZ018>022-031>035-040>046-062345- /O.CON.KBIS.FW.W.0006.060706T1700Z-060707T0200Z/ DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 1033 AM CDT THU JUL 6 2006 /933 AM MDT THU JUL 6 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR STRONG WINDS...HOT TEMPERATURES...AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. SOUTH WINDS OF 20 TO 30 MPH AND TINDER DRY VEGETATION...COMBINED WITH TEMPERATURES IN THE 90S AND AFTERNOON RELATIVE HUMIDITIES OF 20 TO 25 PERCENT...WILL CREATE DANGEROUS FIRE CONDITIONS THIS AFTERNOON AND EVENING WITH THE POTENTIAL FOR EXPLOSIVE GROWTH OF WILDFIRES. THE CONTAINMENT OF FIRES WILL BE DIFFICULT. THERE IS ALSO A THREAT OF DRY LIGHTNING IN THE SOUTHWEST THIS EVENING. PLEASE ADVISE FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ SCHULTZ/TWH
000 WWUS83 KBIS 062034 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 334 PM CDT THU JUL 6 2006 ...CRITICAL FIRE WEATHER CONDITIONS FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THROUGH THIS EVENING AND AGAIN FRIDAY AFTERNOON AND EVENING... .SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THROUGH THIS EVENING WHILE RELATIVE HUMIDITY VALUES WILL REMAIN BETWEEN 20 AND 30 PERCENT. ISOLATED THUNDERSTORMS ARE POSSIBLE WITH A RISK OF DRY LIGHTNING WITH THEM. ON FRIDAY...HIGHS WILL BE FROM THE MID 90S TO THE LOWER 100S AND RELATIVE HUMIDITY VALUES WILL FALL TO 20 PERCENT. WIDELY SCATTERED THUNDERSTORMS WILL ALSO DEVELOP AND MAY BRING GUSTY WINDS AND DRY LIGHTNING TO THE AREA. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH AND MAKE CONTAINMENT OF FIRES DIFFICULT. NDZ018>022-031>035-040>046-070200- /O.NEW.KBIS.FW.A.0004.060707T1800Z-060708T0200Z/ /O.CON.KBIS.FW.W.0006.000000T0000Z-060707T0200Z/ DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 334 PM CDT THU JUL 6 2006 /234 PM MDT THU JUL 6 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR HOT TEMPERATURES...LOW HUMIDITY...AND POTENTIAL DRY LIGHTNING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THROUGH THE EVENING...BEFORE DIMINISHING OVERNIGHT AND SHIFTING TO THE WEST AT 10 TO 15 MPH ON FRIDAY. RELATIVE HUMIDITY VALUES WILL REMAIN BETWEEN 20 AND 30 PERCENT...AND ISOLATED THUNDERSTORMS ARE POSSIBLE WITH A RISK OF DRY LIGHTNING. ON FRIDAY...HIGHS WILL BE FROM THE MID 90S TO THE LOWER 100S...AND HUMIDITY VALUES WILL FALL TO NEAR 20 PERCENT. WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP WITH A RISK OF LOCALLY GUSTY WINDS AND DRY LIGHTNING. PLEASE ADVISE FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND THE FIRE WEATHER WATCH. CONDITIONS FRIDAY MAY ALLOW ANY FIRES FROM THIS AFTERNOON AND EVENING NOT COMPLETELY CONTAINED AND MONITORED CLOSELY TO REIGNITE. $$ SCHULTZ/VINING
000 WWUS83 KBIS 070210 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 910 PM CDT THU JUL 6 2006 ...CRITICAL FIRE WEATHER CONDITIONS FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA ARE EXPECTED ONCE AGAIN FOR FRIDAY AFTERNOON AND EVENING... .A TROUGH OF LOW PRESSURE WILL MOVE THROUGH WESTERN AND CENTRAL NORTH DAKOTA FRIDAY...CREATING A WIND SHIFT FROM SOUTHERLY WINDS TO NORTHWESTERLY WINDS AS THE SURFACE BOUNDARY MOVES WEST TO EAST. ALTHOUGH WINDS ARE NOT EXPECTED TO BE AS STRONG AS THEY WERE THURSDAY...SOME GUSTS MAY REACH UP TO 30 MPH ACROSS THE WATCH AREA. IN ADDITION...AFTERNOON RELATIVE HUMIDITY VALUES AROUND 20 PERCENT...AND THE THREAT OF DRY LIGHTNING DURING THE AFTERNOON AND EVENING HOURS WILL CREATE AN EXTREME FIRE DANGER HAZARD FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA FRIDAY AFTERNOON AND EVENING. NDZ018>022-031>035-040>046-071015- /O.EXP.KBIS.FW.W.0006.000000T0000Z-060707T0200Z/ /O.CON.KBIS.FW.A.0004.060707T1800Z-060708T0200Z/ DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 910 PM CDT THU JUL 6 2006 /810 PM MDT THU JUL 6 2006/ ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. FOR FRIDAY...HIGHS WILL BE FROM THE MID 90S TO THE LOWER 100S... AND HUMIDITY VALUES WILL FALL TO NEAR 20 PERCENT. WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP WITH A RISK OF LOCALLY GUSTY WINDS AND DRY LIGHTNING. PLEASE ADVISE FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND THE FIRE WEATHER WATCH. CONDITIONS FRIDAY MAY ALLOW ANY FIRES FROM THIS AFTERNOON AND EVENING NOT COMPLETELY CONTAINED AND MONITORED CLOSELY TO REIGNITE. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Jul 6, 2:03 AM MDT, 12 minutes earlier.
Area forecast discussion, Jul 6, 2:03 AM MDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 303 AM CDT THU JUL 6 2006 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT...LATEST SATELLITE AND SURFACE FEATURES SHOW CONVECTION IN CENTRAL AND EAST MONTANA RESPONDING TO ENERGY WORKING INTO THE UPPER RIDGE. AS WAS COVERED IN PREVIOUS DISCUSSION...VERY WARM TEMPS AT 700 MB MAY INHIBIT ANY DEVELOPMENT...BUT IF THE CAP BREAKS...ISOLATED DRY LIGHTNING AND DOWNDRAFT WINDS A POSSIBILITY IN VICINITY OF THUNDERSTORMS. THREAT WAS REAL ENOUGH FOR FIRE WEATHER WATCH TO BE UPGRADED TO A RED FLAG WARNING FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND THIS EVENING. RH VALUES MAY ONLY BE MARGINAL FOR RED FLAG CRITERIA...BUT VERY DRY RANGE CONDITIONS COMBINED WITH 20 TO 30 MPH WINDS AND POSSIBILITY OF DRY LIGHTNING CONTRIBUTED TO MY FINAL DECISION. SURFACE FRONT WILL DRAG A WIND SHIFT ACROSS CENTRAL NORTH DAKOTA THURSDAY NIGHT INTO FRIDAY MORNING. TIMING OF UPPER IMPULSES CHALLENGING AS IT APPEARS THERE WILL REMAIN A THREAT OF ISOLATED THUNDERSTORMS ALONG THE JAMES RIVER AREA FRIDAY MORNING AND ALSO A SLIGHT THREAT OF THUNDERSTORMS ACROSS WEST AND SOUTHWEST NORTH DAKOTA DUE TO ADDITIONAL MOISTURE APPROACHING IN WEST TO SOUTHWEST FLOW AS UPPER RIDGE FLATTENS. HAVE GIVEN MY BEST SHOT TO MAKE THE GRIDS REFLECTS THIS REASONING...BUT SOME ADDITIONAL FINE TUNING MAY BE NEEDED AS LATER MODEL RUNS GET A BETTER HANDLE ON TIMING. .LONG TERM....SUNDAY THROUGH THURSDAY... LONG RANGE FORECAST CONTINUES TREND OF STRONG NORTHERN ROCKIES RIDGE SLOWLY SUPPRESSED AND SHIFTED SLOWLY EAST AS PIECES OF ALEUTIAN LOW MOVE ONSHORE AND MOVE EAST THROUGH SOUTHERN CANADA. GENERALLY SEASONABLE TO SLIGHTLY ABOVE SEASONABLE TEMPERATURES THROUGH IS HARD TO RULE OUT CONVECTION WILL GO GENERALLY DRY. ADDED SOME POPS DURING PASSAGE OF BEST MID LEVEL AND SURFACE LOWS. && FIRE WEATHER...CONTINUE TO ANTICIPATE FIRE DANGER INDICES IN THE VERY HIGH TO EXTREME CATEGORIES IN SOUTHWEST AND SOUTH CENTRAL ZONES THIS AFTERNOON AND EVENING. CURRENT SURFACE ANALYSIS AND MODELS PROVIDING GOOD INDICATIONS THAT SURFACE WINDS OF 20 MPH TO 30 MPH ARE LIKELY. OBS DATABASE INDICATED THAT RH VALUES ACTUALLY DIPPED INTO THE TEENS AND 20S ACROSS PARTS OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA YESTERDAY AFTERNOON...AND SEE NO REASON WHY THIS COULD NOT HAPPEN AGAIN THIS AFTERNOON. LOW RH COMBINED WITH GUSTY SOUTH WINDS IN ADVANCE OF SURFACE FRONT...AND THREAT OF ISOLATED DRY LIGHTNING LATER IN THE AFTERNOON AND EVENING WAS ENOUGH TO JUSTIFY RED FLAG WARNING. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM THIS AFTERNOON THROUGH THIS EVENING FOR NDZ018- NDZ019-NDZ020- NDZ021-NDZ022- NDZ031- NDZ032- NDZ033- NDZ034- NDZ035-NDZ040- NDZ041-NDZ042- NDZ043- NDZ044- NDZ045- NDZ046. && 99/99
Hazardous weather outlook, Jul 5, 2:57 AM MDT, 23 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 357 AM CDT WED JUL 5 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-060900- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 357 AM CDT WED JUL 5 2006 /257 AM MDT WED JUL 5 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND WESTERN NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:34 PM MDT | Fire Weather Watch | BIS | Adams, Billings, Bowman, Burleigh, Dunn, Emmons and 11 more | 12 hr |
Nearby
Red Flag Warnings in North Dakota, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.